# SDR 2021FA0000219

- Difficulty date: August 4, 2021
- Submitted: August 4, 2021
- Operation: General aviation
- Aircraft: N764ND
- Make and model: Piper PA-28-181
- Aircraft serial: 2843894
- Aircraft time: 3,518 hours
- Engine: Lyc IO360B4A
- Engine time: 882 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4373
- Part serial: 20020582
- Condition: Melted
- Location: Engine
- Part time: 893 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED RPM ERRATIC BUT ENGINE WAS STEADY. LOST TACH COMPLETELY AND DECLARED EMERGENGY TO TOWER. LANDED WITH OUT INCIDENT. MAINTENANCE TROUBLESHOT AND FOUND LEFT MAGNETO TACH PICK-UP HEAVILY COATED WITH FINE DUST. MAGNETO WAS REMOVED AND DISASSEMBLED. FOUND DITRIBUTOR BLOCK AND BRIDGE MELTED AND DEFORMED. NO COMTAMINATION FOUND IN ENGINE ACCESSORY CASE. MAGNETO REPLACED AND TACH PICKUP CLEANED AND BOTH INSTALLED ON ENGINE. RUN UP AND LEAK CHECK GOOD. AIRCRAFT APPROVED FOR RETURN TO SERVICE. MAGNETO TSMOH 43.9 BY QUALITY AIRCRAFT AACCESORIES INC.
